Alert archive / Iowa / Wind Advisories in 2008

Wind Advisory 11, NWS Des Moines, IA

June 6, 200851 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Jun 6, 2008, 3:50 AM CDT for 51 counties in Iowa. It took effect at Jun 6, 2008, 4:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2008, 3:50 AM CDT (08:50 UTC)
In effect from
Jun 6, 2008, 4:00 AM CDT
Expired
Jun 6, 2008, 4:00 PM CDT
In force
12 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2054 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
4.0
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 060850
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT FRI JUN 6 2008

...STRONG WIND EXPECTED OVER CENTRAL IOWA TODAY...

.STRONG LOW PRESSURE OVER SOUTHEAST SOUTH DAKOTA WILL LIFT
NORTHEAST TODAY. THIS WILL PRODUCE A STRONG GRADIENT OVER 
CENTRAL IOWA.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-061700-
/O.NEW.KDMX.WI.Y.0011.080606T0900Z-080606T2100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
350 AM CDT FRI JUN 6 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

A SOUTH TO SOUTHEAST WIND WILL INCREASE THIS MORNING TO 25 TO 35
MPH WITH GUSTS TO 45 MPH. THESE STRONG WIND SPEEDS ARE EXPECTED TO
PERSIST UNTIL MID AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FAB
3 follow-up statements
000 
WWUS73 KDMX 061519
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1019 AM CDT FRI JUN 6 2008

...STRONG WIND EXPECTED OVER CENTRAL IOWA TODAY...

.STRONG LOW PRESSURE OVER SOUTHEAST SOUTH DAKOTA WILL LIFT NORTHEAST
TODAY. THIS WILL PRODUCE A STRONG PRESSURE GRADIENT OVER CENTRAL
IOWA RESULTING IN WIND GUSTS TO NEAR 50 MPH AT TIMES.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-062100-
/O.CON.KDMX.WI.Y.0011.000000T0000Z-080606T2100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
1019 AM CDT FRI JUN 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

A SOUTH TO SOUTHWEST WIND WILL INCREASE THIS MORNING TO 25 TO 35 MPH
WITH GUSTS TO 45 MPH. THESE STRONG WIND SPEEDS ARE EXPECTED TO
PERSIST UNTIL MID AFTERNOON...ESPECIALLY ACROSS NORTHERN SECTIONS
OF THE STATE. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO GREATER
THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

REV
000 
WWUS73 KDMX 061814 AAA
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
114 PM CDT FRI JUN 6 2008

...STRONG WIND EXPECTED OVER NORTHERN IOWA TODAY...

.STRONG LOW PRESSURE OVER SOUTHEAST SOUTH DAKOTA WILL LIFT
NORTHEAST TODAY. THIS WILL PRODUCE A STRONG PRESSURE GRADIENT
OVER CENTRAL IOWA RESULTING IN WIND GUSTS TO NEAR 45 MPH AT TIMES.

IAZ033>036-044>048-057>062-070>075-081>086-092>097-061915-
/O.CAN.KDMX.WI.Y.0011.000000T0000Z-080606T2100Z/
SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AMES...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
114 PM CDT FRI JUN 6 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
ADVISORY. 

THE WIND CONTINUES TO DIMINISH ACROSS THE SOUTHERN SECTIONS OF THE
REGION. THOUGH WIND GUSTS WILL STILL APPROACH 25 TO 35 MPH AT TIMES...
THE THREAT FOR GUSTS TO 45 MPH OR SUSTAINED WINDS TO 30 MPH HAS
ENDED. 

$$

IAZ004>007-015>017-023>028-037>039-049-050-062100-
/O.CON.KDMX.WI.Y.0011.000000T0000Z-080606T2100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-
BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
114 PM CDT FRI JUN 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

A WEST TO SOUTHWEST WIND WILL CONTINUE WITH GUSTS TO 45 MPH. THESE
STRONG WIND SPEEDS ARE EXPECTED TO PERSIST UNTIL LATE AFTERNOON
...ESPECIALLY ACROSS NORTHERN SECTIONS OF THE STATE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

REV
000 
WWUS73 KDMX 062037
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
337 PM CDT FRI JUN 6 2008

...BRISK WINDS DIMINISHING OVER NORTHERN IOWA...

.A STRONG LATE SPRING STORM CONTINUES TO PULL AWAY FROM THE REGION
TODAY. THOUGH WEST SOUTHWEST WINDS WILL REMAIN BREEZY THIS
EVENING...WINDS WILL REMAIN BELOW ADVISORY CRITERIA.

IAZ004>007-015>017-023>028-037>039-049-050-062145-
/O.EXP.KDMX.WI.Y.0011.000000T0000Z-080606T2100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-
BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
337 PM CDT FRI JUN 6 2008

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. 

$$

REV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jun 6, 3:44 AM CDT, 6 minutes earlier.

Area forecast discussion, Jun 6, 3:44 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
344 AM CDT FRI JUN 6 2008

.SHORT TERM /TODAY/...
THE MAIN FORECAST ISSUE TODAY WILL DEAL WITH LINGERING
SHOWERS/THUNDERSTORMS THROUGH THE EARLY MORNING THEN TO STRONG WIND
FORECAST OVER THE CWA.  STRONG SURFACE LOW PRESSURE SYSTEM OVER
SOUTHEAST SOUTH DAKOTA IS LIFTING TO THE NORTHEAST BUT A VERY TIGHT
PRESSURE GRADIENT WILL SET UP OVER CENTRAL IOWA AS A RESULT.
FORECAST SOUNDINGS INDICATING 20-30KTS OFF THE FIRST GATE WITH 50
KTS AT THE THIRD GATE.  WE SHOULD HAVE GOOD ENOUGH MIXING TODAY FOR
WINDS TO 25 TO 40 MPH.  AS A RESULT...A WIND ADVISORY CWA WIDE WILL
BE ISSUED.  STAYED CLOSE TO GOING FORECAST ON TEMPS THOUGH I DID
KNOCK TEMPS BACK A DEGREE OR TWO.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
TODAYS UPPER LEVEL LOW LIFTS NORTH INTO CANADA TONIGHT...BUT ANOTHER
UPPER LEVEL LOW MOVES ACROSS THE NORTHERN ROCKIES. BETWEEN THAT AND
THE SUBTROPICAL RIDGE ANCHORED OVER THE SOUTHEASTERN CONUS...OUR
REGION WILL NOT ESCAPE THE SOUTHWEST FLOW ALOFT THROUGH JUST ABOUT
THE ENTIRE PERIOD. WHATEVER BOUNDARY MOVES THROUGH TODAY BECOMES
DIFFUSE AND WARM SECTOR SURGES NORTH AGAIN THROUGH IOWA ON SATURDAY
AND REINFORCES DEVELOPING BAROCLINIC ZONE ACROSS NW IA. THIS
BOUNDARY WILL SAG SOUTH THROUGH IOWA SATURDAY NIGHT AND SUNDAY AND
PROVIDE THE FOCUS FOR MORE SHOWERS AND THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF THE BOUNDARY SATURDAY AFTN
AND NIGHT. BUT THE CONCERN WILL QUICKLY TRANSITION TO MORE HEAVY
RAIN AND POTENTIAL FLOODING AS THE PRECIPITABLE WATER VALUES NEAR 2
INCHES CONVERGE ON THE FRONT WHILE IT SHIFTS SLOWLY SOUTH THROUGH
CENTRAL IOWA. A WAVE MAY DEVELOP ALONG THE BOUNDARY SUNDAY
NIGHT...ALSO ENHANCING RAINFALL AMOUNTS ACROSS OUR AREA. NO OTHER
CHANGES MADE TO THE FORECAST.

&&

AVIATION 06/06Z...
INITIAL LINE OF STRONG TO SEVERE STORM ALONG THE I-35 CORRIDOR AT
MIDNIGHT MOVING NORTHEAST AROUND 40 MPH.  SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS BEHIND THIS INITIAL LINE WILL KEEP IFR/MVFR
COND OVER THE TAF SITES THROUGH 12Z.  AFTER 12Z...RAPID IMPROVEMENT
IS EXPECTED BUT SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH.  THIS
WAS EMPHASIZED IN THE TAFS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY THROUGH THIS AFTERNOON FOR THE ENTIRE AREA.

&&

SHORT TERM/AVIATION...FAB
LONG TERM...MOYER
Hazardous weather outlook, Jun 5, 5:10 PM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
510 PM CDT THU JUN 5 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-061415-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
510 PM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING IN
WESTERN IOWA...THEN SPREAD EASTWARD TONIGHT. ALL MODES OF SEVERE
WEATHER ARE POSSIBLE...INCLUDING A FEW LONG TRACK SIGNIFICANT
TORNADOES AND STORMS WHICH MAY ALSO PRODUCE SIGNIFICANT WIND DAMAGE
THROUGH THE NIGHT TIME HOURS. ADDITIONAL HEAVY RAIN WILL PRODUCE
SERIOUS FLASH FLOODING OVER RAIN SATURATED AREAS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH FRIDAY
MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE ONGOING EARLY FRIDAY MORNING WITH ADDITIONAL
HEAVY RAIN POSSIBLE BEFORE ENDING BY MIDDAY. WIDESPREAD
THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND NIGHT WITH
ISOLATED SEVERE STORMS AND HEAVY RAIN AGAIN POSSIBLE.  SHOWERS
AND THUNDERSTORM CHANCES CONTINUE EVERY DAY SUNDAY THROUGH
TUESDAY...AND WIDESPREAD RIVER FLOODING WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING THROUGH THE NIGHT
TIME HOURS...AND POSSIBLY AGAIN SATURDAY AFTERNOON AND NIGHT.

REV

In the hours before

Local storm report, Jun 6, 2:11 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
211 AM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TORNADO          6 NNE MONROE            41.60N 93.08W
06/06/2008                   JASPER             IA   TRAINED SPOTTER

&&

MDR/BSS
Local storm report, Jun 6, 2:21 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 AM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND GST     TRIPOLI                 42.81N 92.26W
06/06/2008  M59 MPH          BREMER             IA   MESONET

&&

MDR/BSS
Local storm report, Jun 6, 2:25 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
225 AM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     TSTM WND DMG     4 ENE OSCEOLA           41.04N 93.69W
06/05/2008                   CLARKE             IA   AMATEUR RADIO

            8 TO 10 INCH LIMBS AND POWER LINES DOWN AT 270TH AVE AND
            KANSAS ST. POSSIBLE TORNADO.

&&

RDONAVON
Local storm report, Jun 6, 2:28 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
228 AM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     TSTM WND DMG     3 NNW WELDON            40.94N 93.75W
06/05/2008                   CLARKE             IA   AMATEUR RADIO

            HOG CONFINEMENT BUILDING DAMAGED AND ROOFS OFF BUILDINGS
            AT THE INTERSECTION OF H48 AND R48 EAST OF HIGHWAY 69.
            POSSIBLE TORNADO.

&&

RDONAVON
Local storm report, Jun 6, 2:46 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
246 AM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      LEON                    40.74N 93.75W
06/06/2008                   DECATUR            IA   LAW ENFORCEMENT

            WATER OVER A ROAD IN LEON.

&&

ALBRECHT
Local storm report, Jun 6, 3:50 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     FLASH FLOOD      4 NW PATTERSON          41.40N 93.93W
06/06/2008                   MADISON            IA   LAW ENFORCEMENT

            WATER OVER THE ROAD AT CUMMING ROAD AND QUAIL RIDGE AVE.

&&

MDR/BSS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:40 PM CDTFlash Flood WarningDMXAdams, Cass6 hr
Jun 5, 8:00 PM CDTTornado WarningDMXAdair, Adams, Cass34 min
Jun 5, 8:25 PM CDTTornado WarningDMXAdair, Audubon, Cass, Guthrie36 min
Jun 5, 8:27 PM CDTTornado WarningDMXTaylor48 min
Jun 5, 8:30 PM CDTFlash Flood WarningDMXAdair, Adams, Taylor6 hr
Jun 5, 9:05 PM CDTTornado WarningDMXAdams, Ringgold, Union40 min
Jun 5, 9:09 PM CDTSevere Thunderstorm WarningDMXRinggold, Union51 min
Jun 5, 9:15 PM CDTFlash Flood WarningDMXRinggold, Union6 hr
Jun 5, 9:17 PM CDTHigh Wind WarningDMXCalhoun, Emmet, Palo Alto, Pocahontas, Sac4 hr
Jun 5, 9:37 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union38 min
Jun 5, 10:01 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union44 min
Jun 5, 10:12 PM CDTTornado WarningDMXDallas, Polk21 min
Jun 5, 10:13 PM CDTRiver Flood WarningDMXAppanoose, Wayne19 hr
Jun 5, 11:00 PM CDTFlash Flood WarningDMXAdair, Clarke, Madison, Warren5 hr
Jun 5, 11:14 PM CDTFlash Flood WarningDMXBoone, Dallas, Polk, Story6 hr
Jun 5, 11:22 PM CDTTornado WarningDMXDecatur, Ringgold23 min
Jun 5, 11:30 PM CDTFlash Flood WarningDMXDecatur4 hr
Jun 5, 11:42 PM CDTTornado WarningDMXClarke33 min
Jun 5, 11:44 PM CDTSevere Thunderstorm WarningDMXDecatur31 min
Jun 5, 11:55 PM CDTRiver Flood WarningDMXPolk9 hr
Jun 5, 11:57 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne48 min
Jun 6, 12:02 AM CDTTornado WarningDMXMarion, Warren43 min
Jun 6, 12:20 AM CDTSevere Thunderstorm WarningDMXMarion, Warren40 min
Jun 6, 12:32 AM CDTTornado WarningDMXJasper28 min
Jun 6, 12:46 AM CDTRiver Flood WarningDMXPolk28 hr
Jun 6, 12:47 AM CDTSevere Thunderstorm WarningDMXMarshall43 min
Jun 6, 12:50 AM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek40 min
Jun 6, 12:55 AM CDTFlash Flood WarningDMXWarren3 hr
Jun 6, 12:59 AM CDTTornado WarningDMXJasper, Marshall, Poweshiek, Tama46 min
Jun 6, 1:08 AM CDTSevere Thunderstorm WarningDMXButler, Grundy, Tama52 min
Jun 6, 1:21 AM CDTRiver Flood WarningDMXTaylor5 hr
Jun 6, 1:21 AM CDTTornado WarningDMXPoweshiek, Tama24 min
Jun 6, 1:26 AM CDTTornado WarningDMXBlack Hawk, Tama34 min
Jun 6, 1:36 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer39 min
Jun 6, 3:56 AM CDTAreal Flood WarningDMXMadison20 hr
Jun 6, 4:13 AM CDTAreal Flood WarningDMXWarren15 hr
Jun 6, 5:03 AM CDTAreal Flood WarningDMXPolk6 hr
Jun 6, 5:08 AM CDTAreal Flood WarningDMXStory6 hr
Jun 6, 11:08 AM CDTAreal Flood WarningDMXPolk6 hr
Jun 6, 11:13 AM CDTAreal Flood WarningDMXStory24 hr

Nearby

Wind Advisories in Iowa, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.